MAUDE Adverse Event Report: ARTHREX, INC. TORPEDO, CURVED, HL 4.2MM X 19CM; SAW BLADE

ARTHREX, INC. TORPEDO, CURVED, HL 4.2MM X 19CM; SAW BLADE
Model Number TORPEDO, CURVED, HL 4.2MM X 19CM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
According to the patient¿s legal representative, the tip of a torpedo shaver broke off during a left hip labrum repair surgery on (b)(6) 2022.It is alleged that the providers were unaware of the broken fragment, which was left unretrievable in the joint space.Thereafter, the patient was experiencing pain and locking of his hip.Accordingly, an mri was attempted on (b)(6) 2023, but aborted due to machine malfunction (apparently due to the metal fragment within the hip).A ct scan was performed instead, and the retained metal fragment in the hip was discovered.A second surgery was performed on (b)(6) 2023, for retained fragment removal and a total hip arthroplasty.The second surgery was performed by a different surgeon at another facility, and the implants were another manufacturer¿s devices.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information.
 
Event or Problem Description
Additional information received on 10/21/2024: the part number or the shaver torpedo is ar-6420ctd from lot number 14924482.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error due to misaligned insertion and/or improper bone preparation.

Brand Name
TORPEDO, CURVED, HL 4.2MM X 19CM
Common Device Name
SAW BLADE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18921595
Report Number1220246-2024-01518
Device Sequence Number7738628
Product Code GFA
UDI-Device Identifier00888867273894
UDI-Public(01)00888867273894(11)220210(17)270131(10)14924482
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTORPEDO, CURVED, HL 4.2MM X 19CM
Device Catalogue NumberAR-6420CTD
Device Lot Number14924482
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer10/21/2024
05/05/2025
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date11/07/2024
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown